MAUDE Adverse Event Report: PMT CORPORATION PMT DEPTHALON DEPTH ELECTRODE; SEEG DEPTH ELECTRODE

PMT CORPORATION PMT DEPTHALON DEPTH ELECTRODE; SEEG DEPTH ELECTRODE
Model Number 2102-14-091
Medical Device Problem Codes Use of Device Problem (1670); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the bullet tip that was removed from the patient was returned.The remainder of the electrode was discraded by the user.Investigation findings/results: the tracer sheet had no abnormalities or rejects associated with this lot and model.All electrodes on the tracer fully passed qc inspection.The bullet-tip contact was physically examined and there are no obvious signs of damage to the contact itself.There is no way for pmt to determine exactly how the contact pulled off of the electrode, but it is clear that it happened based on the customer report.Investigation conclusion/cause of problem: all seeg electrodes are 100% inspected and because the electrode passed qc inspection, there was no manufacturing issue with the electrode itself.For the bullet-tip contact to come off and get left behind in a patient, it is likely that an excessive force was applied to the electrode at some point during placement, while implanted, or during removal.The depthalon manual states to handle the electrodes with extreme care to avoid damage.
 
Event or Problem Description
The doctor placed the electrode ((b)(6) 2024) and when tested, the #1 contact was not reading the electrode was replaced right away.When the post op scan was performed on (b)(6) 2024, the #1 contact was still in the patients head.Another surgery was performed to remove the fragment that was left behind.He made an incision and a small burr hole to retreived the contact on (b)(6) 2024.

Brand Name
PMT DEPTHALON DEPTH ELECTRODE
Common Device Name
SEEG DEPTH ELECTRODE
Manufacturer (Section D)
PMT CORPORATION
1500 park road
chanhassen MN 55317
Manufacturer (Section G)
PMT CORPORATION
1500 park road
chanhassen MN 55317
Manufacturer Contact
kim schmelzer
1500 park road
chanhassen, MN 55317
9524700866
MDR Report Key19651894
Report Number2182979-2024-00002
Device Sequence Number15165695
Product Code GZL
UDI-Device Identifier00650551041696
UDI-Public00650551041696
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2102-14-091
Device Catalogue Number2102-14-091
Device Lot Number092623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown